Alert archive / Puerto Rico / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS JSJ
NWS JSJ issued this areal flood advisory at Mar 18, 2012, 2:36 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 2:36 PM CDT (19:36 UTC)
- Expired
- Mar 18, 2012, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGCA82 TJSJ 181936
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
336 PM AST SUN MAR 18 2012
PRC001-011-039-067-073-075-081-083-093-097-113-141-149-182230-
/O.NEW.TJSJ.FA.Y.0021.120318T1936Z-120318T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-CIALES PR-HORMIGUEROS PR-JAYUYA PR-JUANA DIAZ PR-LARES PR-
MARICAO PR-PONCE PR-UTUADO PR-VILLALBA PR-ADJUNTAS PR-LAS MARIAS PR-
MAYAGUEZ PR-
336 PM AST SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR RAPID RIVER RISES IN
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
ANASCO...CIALES...HORMIGUEROS...JAYUYA...JUANA DIAZ...LARES...
MARICAO...PONCE...UTUADO...VILLALBA...ADJUNTAS...LAS MARIAS AND
MAYAGUEZ
* UNTIL 630 PM AST
* AT 335 PM AST...DOPPLER WEATHER RADAR DETECTED VERY HEAVY RAIN
IN THE ADVISORY AREA. THESE AREAS OF SHOWERS AND THUNDERSTORMS
HAVE THE CAPABILITY OF PRODUCING MODERATE TO HEAVY RAINFALL WHICH
WILL LEAD TO RAPID RISES ON SMALL STREAMS AND CREEKS...AS WELL AS
MINOR FLOODING ALONG ROADWAYS...THROUGH AT LEAST 630 PM AST.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1823 6651 1814 6650 1814 6654 1817 6651
1816 6654 1814 6655 1815 6682 1817 6683
1815 6686 1815 6699 1817 6707 1815 6708
1816 6715 1825 6717
$$
CASTRO2 follow-up statements
309
WGCA82 TJSJ 182033
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST SUN MAR 18 2012
PRC001-011-039-067-073-075-081-083-093-097-113-141-149-182230-
/O.CON.TJSJ.FA.Y.0021.000000T0000Z-120318T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-CIALES PR-HORMIGUEROS PR-JAYUYA PR-JUANA DIAZ PR-LARES PR-
MARICAO PR-PONCE PR-UTUADO PR-VILLALBA PR-ADJUNTAS PR-LAS MARIAS PR-
MAYAGUEZ PR-
433 PM AST SUN MAR 18 2012
...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 630 PM AST FOR THE
FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
ANASCO...CIALES...HORMIGUEROS...JAYUYA...JUANA DIAZ...LARES...
MARICAO...PONCE...UTUADO...VILLALBA...ADJUNTAS...LAS MARIAS AND
MAYAGUEZ
RUNOFF FROM HEAVY RAINFALL OVER THE AREA WILL CONTINUE TO POSE
FLOODING PROBLEMS OF SMALL STREAMS...CREEKS...RIVERS...AND POOR
DRAINAGE AND LOW LYING AREAS. THESE RUNOFF WILL MOVE DOWNSTREAM TO
PORTUGUES RIVER BASIN. IN ADDITION...MUDSLIDES IN STEEP TERRAIN ARE
LIKELY ACROSS THESE MUNICIPALITIES.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...LAND ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
ADO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 1823 6651 1814 6650 1814 6654 1817 6651
1816 6654 1814 6655 1815 6682 1817 6683
1815 6686 1815 6699 1817 6707 1815 6708
1816 6715 1825 6717
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN746
WGCA82 TJSJ 182223
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
623 PM AST SUN MAR 18 2012
PRC001-011-039-067-073-075-081-083-093-097-113-141-149-182233-
/O.EXP.TJSJ.FA.Y.0021.000000T0000Z-120318T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-CIALES PR-HORMIGUEROS PR-JAYUYA PR-JUANA DIAZ PR-LARES PR-
MARICAO PR-PONCE PR-UTUADO PR-VILLALBA PR-ADJUNTAS PR-LAS MARIAS PR-
MAYAGUEZ PR-
623 PM AST SUN MAR 18 2012
...THE FLOOD ADVISORY WILL EXPIRE AT 630 PM AST FOR MAYAGUEZ...LAS
MARIAS...ADJUNTAS...VILLALBA...UTUADO...PONCE...MARICAO...LARES...
JUANA DIAZ...JAYUYA...HORMIGUEROS...CIALES AND ANASCO
MUNICIPALITIES...
DOPPLER RADAR INDICATES THAT THE MODERATE TO HEAVY RAINS THAT
AFFECTED THESE MUNICIPALITIES HAVE WEAKENED OR MOVED AWAY. THEREFORE
THE FLOOD ADVISORY WILL EXPIRE AT 630 PM AST. HOWEVER...RESIDENTS
AND MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT TO PONDING OF WATER
ON ROADWAYS AND ALLOW TIME FOR STREAMS AND CREEKS TO RETURN TO
NORMAL LEVELS.
&&
LAT...LON 1823 6651 1814 6650 1814 6654 1817 6651
1816 6654 1814 6655 1815 6682 1817 6683
1815 6686 1815 6699 1817 6707 1815 6708
1816 6715 1825 6717
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Mar 18, 1:54 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 18, 1:54 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 254 PM AST SUN MAR 18 2012 .SYNOPSIS...A MID TO UPPER LEVEL TROUGH WEST NORTHWESTWARD OF THE LOCAL AREA AND A JET STREAM ALOFT WILL REMAIN AS THE MAIN WEATHER FEATURES ACROSS THE NORTHEAST CARIBBEAN FOR THE NEXT FEW DAYS. SEVERAL PERTURBATIONS IN THE EAST NORTHEAST TRADE FLOW WILL MOVE ACROSS THE LOCAL ISLANDS DURING THE NEXT FEW DAYS...SLIGHTLY INCREASING THE CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE FA. && .DISCUSSION...THE DYNAMIC PRODUCED BY A MID TO UPPER LEVEL TROUGH WEST NORTHWEST OF THE REGION AND A JET STREAM ALOFT WILL CONTINUE TO MAINTAIN SUFFICIENT INSTABILITY ACROSS THE NORTHEAST CARIBBEAN. THESE FEATURES IN COMBINATION WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE IS EXPECTED TO INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS WESTERN AND INTERIOR SECTIONS PUERTO RICO EACH AFTERNOON DURING THE NEXT SEVERAL DAYS. SEVERAL PERTURBATIONS IN THE EAST NORTHEAST TRADE WIND FLOW WILL ALSO MOVE ACROSS THE LOCAL ISLANDS FROM TIME TO TIME DURING THE NEXT FEW DAYS. THUS...EXPECT A LITTLE MORE MOISTURE TO ADVECT ACROSS THE LOCAL ISLANDS THAN PREVIOUS DAYS. IN FACT...ACCORDINGLY TO LATER TJSJ SOUNDINGS...PWAT VALUES ARE SLIGHTLY INCREASING STEADILY AND GFS PWAT VALUES ALSO INDICATED THE SAME TENDENCY. HOWEVER THESE VALUES OF PWAT DO NOT SUPPORT THE DEVELOPMENT OF WIDESPREAD PCPN. OUTSIDE OF AREAS OF CLOUDINESS AND PRECIPITATION...GENERALLY FAIR WEATHER IS EXPECTED. DURING THE LATE MORNING HOURS...THE NWS DOPPLER RADAR INDICATED ONLY FEW ISOLATED TO SCATTERED SHOWER ACTIVITY ACROSS THE SURROUNDING COASTAL WATERS. LIMITED SHOWERS ACTIVITY WAS DETECTED ELSEWHERE ACROSS THE FA DURING THE LATE MORNING HOURS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS START TO DEVELOP EARLY IN THE AFTERNOON MAINLY ALONG AND SOUTH OF CORDILLERA CENTRAL. THIS ACTIVITY IS EXPECTED TO PERSIST UNTIL THE LATE AFTERNOON OR EARLY EVENING HOURS. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE TAF SITES TONIGHT. EXPECT TEMPO SHOWERS IN AND AROUND TIST AND TISX DURING THE REST OF THE AFTERNOON...THEN BRIEF PERIODS OF SHOWERS AND THUNDERSTORMS...IN AND AROUND OF TJPS...TJBQ...AND TJMZ UNTIL SUNSET. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 82 72 83 / 20 30 30 40 STT 73 83 73 84 / 30 30 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/72
Hazardous weather outlook, Mar 18, 5:38 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 638 AM AST SUN MAR 18 2012 AMZ710>745-PRZ001>013-191045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 638 AM AST SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT UPPER TROUGH NORTHWEST OF THE ISLANDS IS PRODUCING A VERY STRONG SOUTHWESTERLY FLOW ALOFT CONDUCIVE TO GOOD VENTILATION FOR SHOWERS AND THUNDERSTORMS. FOR THIS AFTERNOON...EXPECT AVAILABLE MOISTURE TO COMBINE WITH FAVORABLE UPPER LEVEL CONDITIONS TO RESULT IN SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND SOUTHWEST PORTIONS OF PUERTO RICO. HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. THERE IS STILL A RISK OF A COUPLE OF WILDFIRES OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST PUERTO RICO TODAY...ESPECIALLY FROM JUANA DIAZ EAST THROUGH GUAYAMA...DUE TO DRY FUELS AND INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-191045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 638 AM AST SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 18, 3:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.